MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 06/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An emdr was submitted previously for bard flat mesh (device # 1; mdr number: 1213643-2018-00188 on 05-feb-2018).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh (bard flat mesh) and ventralight st on (b)(6) 2012 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient sustained injuries on (b)(6) 2012.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: the date of implant for ventralight st will be considered as (b)(6) 2012, since the initial legal claim identified the implant date for the marlex mesh (bard flat mesh) as (b)(6) 2012.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct sex of the patient and product details.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years post implant of ventralight st w/ echo ps, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair with removal of the mesh.The instructions-for-use supplied with the device lists adhesions and hernia recurrence as possible complications.Review of the manufacturing records was performed and found that the lot was manufactured to specification.This supplemental emdr represents the bard/davol ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh (bard flat mesh) and ventralight st on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient sustained injuries on (b)(6) 2012.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: the date of implant for ventralight st will be considered as (b)(6) 2012, since the initial legal claim identified the implant date for the marlex mesh (bard flat mesh) as (b)(6)2012.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, ¿all of the layers of the abdominal wall were very attenuated including fascia and it was thought that this weakness was led to hernia.A bard flat mesh (device #1) was then used for reinforcement and strength thereby tacked to the anterior surface of the rectus sheath.¿ (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #2).Per operative notes, ¿once the adhesions were detached from the anterior abdominal wall, the hernia defect was inspected.A ventralight st mesh (device #2) was then secured using echo ps to the anterior abdominal wall and tacked.¿ (note: there is no mention/visualization of bard flat mesh (device #1) in operative notes).(b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with the removal of both bard flat mesh (device #1) and ventralight st mesh (device #2) thereby implanted with ventralex st (device #3).Per operative notes, ¿the previously placed open bard flat mesh (device #1) was found crumpled and was completely excised.The laparoscopically placed mesh was adherent to the underlying omentum, partially occluding the lower half of the giant ventral hernia.This ventralight st mesh (device #2) was also dissected off its attachments to the anterior abdominal wall and subcutaneous tissue.Then the large ventral hernia sac was dissected, and anterior component separation was performed.A ventralex st mesh (device #3) was placed on the anterior abdominal wall and sutured.¿ attorney alleges that the patient had adhesions, pain, hernia recurrence, mesh removal surgery and emotional injuries.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10407886
Report Number1213643-2020-07477
Device Sequence Number2552799
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number5955810
Device Lot NumberHUVK1317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age75 YR
Patient SexFemale